swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered? Response Feedback : Acetylcholine and cevimeline are both cholinergic agonists, and, like carbachol, would be contraindicated in this patient. Administration of either of these drugs could be fatal. Nicotine is a direct-acting nicotinic agonist and is not indicated in cholinergic poisoning. Atropine is considered the antidote for cholinergic poisoning. The actions of atropine are a reduction in salivary, bronchial, and sweat gland secretions; mydriasis; cycloplegia; changes in heart rate; contraction of the bladder detrusor muscle and of the gastrointestinal smooth muscle; decreased gastric secretion; and decreased gastrointestinal motility. Question 23 1 out of 1 points A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by Response Feedback : Like all benzodiazepines, lorazepam increases the effects of GABA, which has an inhibitory effect on the CNS. However, none of the benzodiazepines act like GABA or increase the amount of GABA present. MAOIs inhibit monoamine oxidase and tricyclic
antidepressants primarily affect serotonin and norepinephrine levels. SSRIs increase the availability of serotonin in the synapses. Question 24 1 out of 1 points A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine? Response Feedback : The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects. Question 25 1 out of 1 points A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies Response Feedback: With drug use over time, tolerance develops. Tolerance occurs when the body develops a natural resistance to the drug's physical or euphoric effects, making it necessary to take increasing doses more frequently to achieve the desired effect. Question 26 1 out of 1 points Which of the following would be an expected outcome in a patient who has been given atropine during a medical emergency?
You've reached the end of your free preview.
Want to read all 10 pages?
- Summer '15
- adverse effects, Benzodiazepine